Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 7, 2001, 7:00 PM MDT for Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2001, 7:00 PM MDT (01:00 UTC)
- Expired
- Jun 7, 2001, 8:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Yuma County, CO, Cheyenne County, KS
The radar
The Goodland radar (KGLD), 67 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:05 PM MDT | Hail 1 | Beecher Is, CO | |
| Jun 7, 7:10 PM MDT | Hail 0.75 | Beecher Is, CO | |
| Jun 7, 7:47 PM MDT | Hail 1.75 | Wray, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 080101 SVRGLD COC125-KSC023-080200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 800 PM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO NORTHERN CHEYENNE COUNTY IN NORTHWEST KANSAS * UNTIL 900 PM CDT(800 PM MDT) * AT 800 PM CDT(700 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF BEECHER ISLAND... OR ABOUT 17 MILES WEST OF ST. FRANCIS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. FRANCIS AT 840 PM CDT WHEELER AT 855 PM CDT ANOTHER LOCATION IN THIS WARNING IS...BIRD CITY. HAIL UP TO GOLFBALL SIZE CAN BE EXPECTED WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR YUMA COUNTY UNTIL 8 PM MDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ LAT...LON 3988 10223 3970 10219 3974 10149 4001 10154 BULLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:33 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 2:33 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT THU JUN 7 2001 THE RETURN FLOW OF GULF MOISTURE WILL CONTINUE TONIGHT AS THE UPPER LEVEL RIDGE BUILDS INTO THE AREA. CONVECTION FIRING THIS AFTERNOON ALONG THE FRONT RANGE AND OVER THE EASTERN COLORADO PLAINS WHERE CLEARING SKIES HAVE ALLOWED TEMPERATURES TO RISE INTO THE 80S. CONCERN THIS EVENING IS WHETHER STORMS WILL BE ABLE TO SUSTAIN THEMSELVES OVER EXTREME EASTERN COLORADO AND NORTHWEST KANSAS. SURFACE TEMPERATURE AT KITR WAS STILL IN THE UPPER 60S AT 20Z... ALTHOUGH SUFFICIENT LOW LEVEL MOISTURE IS AVAILABLE FOR STORMS. NCEP MODELS LAST NIGHT WERE TOO MOIST (GENERATED PRECIPITATION ACROSS NORTHWEST KANSAS LAST NIGHT AND TODAY WHERE THERE WAS NONE)...AND EXPECT THIS MAY BE THE CASE AGAIN TONIGHT. WEAK WIND FLOW ALOFT OVER WEST CENTRAL KANSAS WILL PROHIBIT MUCH STORM MOVEMENT SOUTH OF INTERSTATE 70. HAVE REJECTED AVN FORECAST OF 3.01 INCHES OF RAIN BY FRIDAY EVENING SOUTH OF INTERSTATE 70. AGAIN...LACK OF ORGANIZED UPPER LEVEL SUPPORT SHOULD INHIBIT STORMS. TEMPERATURES SHOULD REMAIN WARM TONIGHT GIVEN MOIST SOUTHEAST FLOW. THE ETA DID THE BEST JOB WITH LOWS LAST NIGHT AND APPEARS ON TRACK TODAY...SO WILL FOLLOW. THE UPPER LEVEL RIDGE BUILDS IN FOR THIS WEEKEND...WITH 700 MB TEMPERATURES FORECAST TO WARM TO AROUND +16C WHICH SHOULD CAP ALL CONVECTION. TEMPERATURES ADVERTISED IN THE 90S AND DRY CONDITIONS APPEAR REASONABLE...SO WILL FOLLOW. FOR THE FIRST HALF OF NEXT WEEK...NEW AVN RUN FROM 12Z WAS MUCH WARMER IN THE LOW LEVELS (850 MB) MONDAY...SO WILL KEEP TEMPERATURES IN THE 90S. FROPA IS INDICATED BY TUESDAY MORNING WITH TEMPERATURES COOLER THROUGH THURSDAY. APPEAR THAT WITH RETURN FLOW... IT MAY TAKE 3 OR 4 DAY TO RECOVER AS WITH THIS LAST EVENT...SO WILL BE SLOWER THAN GUIDANCE TO RAISE HIGHS. .GLD...NONE. SKIPPER
In the hours before
Local storm report, Jun 7, 3:25 PM MDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 9 NNE KIT CARSON CO 1.75 INCH HAIL
06/07/01 CHEYENNE REPORTED BY STORM
SPOTTER.
TABERLocal storm report, Jun 7, 3:59 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 8 NNE KIT CARSON CO 1.5 INCH HAIL
06/07/01 CHEYENNE REPORTED BY PUBLIC.
0357 PM 8 NNE KIT CARSON CO 1 INCH HAIL
06/07/01 CHEYENNE REPORTED BY PUBLIC.
TABER
ZCZC TOPMTTCBK GLD
SXUS43 KGLD 072201
METAR KCBK 072201Z AUTO 09011KT 23/19 A3017 RMK A01 T02330194 PCPN 000Local storm report, Jun 7, 4:22 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM FLAGLER CO 1 INCH HAIL
06/07/01 KIT CARSON REPORTED BY STORM
SPOTTER.
TABER
ZCZC TOPMTTCBK GLD
SXUS43 KGLD 072231
METAR KCBK 072231Z AUTO 09009G16KT 23/19 A3016 RMK A01 T02330194 PCPN 000Local storm report, Jun 7, 4:44 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
4
0442 PM FLAGLER CO .75 INCH HAIL
06/07/01 KIT CARSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 7, 4:56 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 7 NE FLAGLER CO .75 INCH HAIL
06/07/01 KIT CARSON REPORTED BY PUBLIC.Local storm report, Jun 7, 6:19 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT THU JUN 07 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 5 SE ABARR CO 1 INCH HAIL
06/07/01 YUMA REPORTED BY PUBLIC.Nearby
Severe Thunderstorm Warnings in Colorado, 2001Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.